Alert archive / Kansas / Red Flag Warnings in 2022
Red Flag Warning 41, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at Nov 1, 2022, 11:29 AM CDT for 7 counties in Kansas. It took effect at Nov 2, 2022, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 1, 2022, 11:29 AM CDT (16:29 UTC)
- In effect from
- Nov 2, 2022, 1:00 PM CDT
- Expired
- Nov 2, 2022, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Dodge City, KS
Counties Grant County, KS, Hamilton County, KS, Kearny County, KS, Morton County, KS, Scott County, KS, Stanton County, KS, Stevens County, KS
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 4.5 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1891 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
765 WWUS83 KDDC 011629 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 1129 AM CDT Tue Nov 1 2022 KSZ043-061-062-074-075-021200- /O.UPG.KDDC.FW.A.0030.221102T1800Z-221103T0000Z/ /O.NEW.KDDC.FW.W.0041.221102T1800Z-221103T0000Z/ Scott-Hamilton-Kearny-Stanton-Grant- 1129 AM CDT Tue Nov 1 2022 /1029 AM MDT Tue Nov 1 2022/ ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM CDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 043, 061, 062, 074, AND 075... The National Weather Service in Dodge City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 1 PM to 7 PM CDT Wednesday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...In Kansas, Fire Weather Zone 043 Scott, Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, Fire Weather Zone 074 Stanton and Fire Weather Zone 075 Grant. * WINDS...Southwest 20 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 15 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
4 follow-up statements
330 WWUS83 KDDC 020836 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 336 AM CDT Wed Nov 2 2022 KSZ043-061-062-074-075-021645- /O.CON.KDDC.FW.W.0041.221102T1800Z-221103T0000Z/ Scott-Hamilton-Kearny-Stanton-Grant- 336 AM CDT Wed Nov 2 2022 /236 AM MDT Wed Nov 2 2022/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 043, 061, 062, 074, AND 075... * AFFECTED AREA...In Kansas, Fire Weather Zone 043 Scott, Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, Fire Weather Zone 074 Stanton and Fire Weather Zone 075 Grant. * WINDS...Southwest 20 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 15 percent. * IMPACTS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
844 WWUS83 KDDC 021634 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 1134 AM CDT Wed Nov 2 2022 KSZ043-061-062-074-075-030000- /O.CON.KDDC.FW.W.0041.221102T1800Z-221103T0000Z/ Scott-Hamilton-Kearny-Stanton-Grant- 1134 AM CDT Wed Nov 2 2022 /1034 AM MDT Wed Nov 2 2022/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 043, 061, 062, 074, AND 075... * AFFECTED AREA...In Kansas, Fire Weather Zone 043 Scott, Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, Fire Weather Zone 074 Stanton and Fire Weather Zone 075 Grant. * WINDS...Southwest 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 15 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc Springer
254 WWUS83 KDDC 021958 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 258 PM CDT Wed Nov 2 2022 KSZ084-085-030000- /O.EXA.KDDC.FW.W.0041.000000T0000Z-221103T0000Z/ Morton-Stevens- 258 PM CDT Wed Nov 2 2022 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 084 AND 085... The National Weather Service in Dodge City has issued a Red Flag Warning for wind and low relative humidity, which is in effect until 7 PM CDT this evening. * AFFECTED AREA...In Kansas, Fire Weather Zone 084 Morton and Fire Weather Zone 085 Stevens. * WINDS...South 25 to 35 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 12 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ043-061-062-074-075-030000- /O.CON.KDDC.FW.W.0041.000000T0000Z-221103T0000Z/ Scott-Hamilton-Kearny-Stanton-Grant- 258 PM CDT Wed Nov 2 2022 /158 PM MDT Wed Nov 2 2022/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 043, 061, 062, 074, AND 075... * AFFECTED AREA...In Kansas, Fire Weather Zone 043 Scott, Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, Fire Weather Zone 074 Stanton and Fire Weather Zone 075 Grant. * WINDS...Southwest 25 to 35 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 12 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
736 WWUS83 KDDC 030002 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 702 PM CDT Wed Nov 2 2022 KSZ043-061-062-074-075-084-085-030115- /O.EXP.KDDC.FW.W.0041.000000T0000Z-221103T0000Z/ Scott-Hamilton-Kearny-Stanton-Grant-Morton-Stevens- 702 PM CDT Wed Nov 2 2022 /602 PM MDT Wed Nov 2 2022/ ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 084 AND 085... The red flag warning has expired. $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Nov 1, 11:00 AM CDT, 29 minutes earlier.
Area forecast discussion, Nov 1, 11:00 AM CDT, 29 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1100 AM CDT Tue Nov 1 2022 ...updated aviation... .SHORT TERM...(Today and tonight) Issued at 357 AM CDT Tue Nov 1 2022 Lee troughing across eastern Colorado intensifies today bringing breezy southerly winds to western Kansas. Wind gusts around 30 mph will be possible this afternoon. This in combination of RHs dipping into the teens across far western Kansas will increase fire danger this afternoon. Mostly clear skies are expected through tonight due to the atmosphere above western Kansas remaining dry with no lifting mechanism in sight. As for temperatures, highs look to reach into the mid to upper 70s with lows tonight ranging from the mid 40s across west central Kansas to low 50s across central Kansas. .LONG TERM...(Wednesday through Monday) Issued at 357 AM CDT Tue Nov 1 2022 Lee troughing will continue to strengthen Wednesday into Thursday as a large upper level long wave trough digs into the western United States. Wind gusts around 40 mph will be possible Wednesday afternoon. This in combination of RHs dipping into the teens will increase fire risk across far western Kansas Wednesday afternoon. The upper level long wave trough intensifies into an upper level low over the Four Corners region by Thursday then ejects eastward towards the area Thursday night into Friday. Mid to low level moisture will pool across the Plains as this disturbance approaches leading to an increase in cloudiness and a chance of precipitation Thursday night through Saturday. Ensemble models agree with at least some measurable precipitation across a majority of the CWA with the best chance across central Kansas. Models also increase the probability of severe storms Thursday night as a cold front drops south into the area. Drier conditions are then expected by Sunday into Monday with a second disturbance moving through the Northern Plains pushing another cold front through the area Tuesday into Wednesday. As for temperatures, highs will generally be in the 70s with a few areas reaching to around 80 degrees Wednesday. We then decrease into the mid 50s to mid 60s Friday with 60s this weekend. Upper 60s to around 70 degrees is anticipated for Monday before another cool down as we head into the mid part of next week. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1111 AM CDT Tue Nov 1 2022 VFR is expected through TAF pd. The lee trough will continue to deepen through the period, resulting in breezy and gusty S/SW winds of 15-25 kt. In addition, a 50 kt LLJ is expected to develop overnight resulting in LLWS across the terminals through tomorrow morning. && .PRELIMINARY POINT TEMPS/POPS... DDC 78 51 79 55 / 0 0 0 0 GCK 76 50 79 53 / 0 0 0 0 EHA 75 50 77 52 / 0 0 0 0 LBL 77 49 78 52 / 0 0 0 0 HYS 78 52 79 55 / 0 0 0 0 P28 80 50 77 56 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Wednesday afternoon through Wednesday evening for KSZ043-061-062-074-075. && SHORT TERM...Hovorka_42 LONG TERM...Hovorka_42 AVIATION...Sugden
Hazardous weather outlook, Nov 1, 4:04 AM CDT, 7 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 404 AM CDT Tue Nov 1 2022 KSZ030-031-043>046-061>066-074>081-084>090-020915- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 404 AM CDT Tue Nov 1 2022 /304 AM MDT Tue Nov 1 2022/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A Fire Weather Watch has been issued for far western Kansas on Wednesday afternoon. See the latest fire weather message for more information. Scatted thunderstorms will be possible Thursday evening into the overnight period. A few storms may be come severe with large hail and damaging winds being the main concern. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 3:59 AM CDT | Fire Weather Watch | DDC | Grant, Hamilton, Kearny, Scott, Stanton | 8 hr |
Nearby
Red Flag Warnings in Kansas, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.